Good Morn. Im new to this site and is wondering if anyone can help me with a couple of questions? My name is steve i am on my 4th week of Citalopram ive suffered in silence with Anxiety since i was 15 years old im now 39. I served in the forces but had Anxiety before that. Ive had my first couple of good days with waves of Anxiety and feelings of fear but its the first time in 4 weeks i have had some relief. Im currently off work which is a worry in itself as i dont want to go back with these feelings as im a manager and have to deal with employees all day. I wake up with morning Anxiety it seems to pass sooner than it did in the beginning.But its still horrible especially thinking im due to go back to work next week is this normal in week 4? Also Sunday i was really panicy and scared on and off all day. it worries me that i was 3 weeks into medication and still having these fears but i have read that it can take longer to get the balance with anxiety than depression does any one know if this is true i read that it can take 4 - 6 weeks for anxiety. any help or reasurrance would be much appreciated as i have no 1 to talk to.
I understand your struggle with anxiety as I too have suffered for many years. You are right in that it can take upwards of a month or so to reach max effectiveness. Don't know what dosage you are on, but if you don't notice improvement over the next couple of weeks consult your doctor about dosage adjustment. The citalopram may not remove all your anxiety. I highly recommend talk therapy to help you address your issues. This has been very beneficial to my recovery.
Hi, after reading your post and comment, i can tell you that my story was very similar to yours... I also have suffered with anxiety and depression from the age of 13, i am now 35. I used to take Prozac when i was younger, but started taking Citalopram early 2011. The first 3 weeks were awful, my depression was terrible, in between my shifts at work i stayed in bed. I also started out on 20mg. At the 3 week mark my doctor increased my dose to 40mg and i felt better almost immediately! I have been on Citalopram ever since and it has honestly changed my life for the better. I agree with Laurie, maybe a dose increase will help you also, and i'm glad you are on the list to start CBT. I also did CBT and DBT, which gave me invaluable life skills to help my mental health. It can take longer than 4 weeks to treat anxiety successfully as you have mentioned.
If after this time there is no more improvement you may want to discuss an add on medication with your doctor? I also take Lyrica for GAD which has been very helpful. I hope you feel better soon and feel free to stay in touch...
aktore; You already have some great answers AS a long time sufferer of about the same as you have just wanted you to know yes this is all normal and your doing fine. Remember you always have people here to reassure you of what is going on if we can. Post freely if you need some help we have some of the best people right here. Just a few suggestions some times you may need an antianxiety medication to take as needed to help with the breakthrough anxiety And also when your up to it try some of the relaxant things that were mentioned in the previous post.One thing I do myself is watch my breathing you want to lay down on couch put a small plate on your stomach and work at breathing deep inhale SLOWLY and same with exhale.
The plate well go up and down when your doing it right.I learned this in a class I took just remember to do it slow what you are doing is when you start to panic or bad anxiety we tend to breath shallow which makes the shaking hyper venting worse.Now when i feel it coming on I can do it in the store or wherevery I AM nobody can tell you are doing this not that it makes any difference but it just kicks in naturally when your stressed and I can get through alot of thing i was not able to years ago.Could be worth a try. Have a good day. Chuck1957
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2010 • 3 answers
Posted 27 Feb 2011 • 3 answers
Posted 7 Oct 2012 • 4 answers
Posted 3 Apr 2015 • 2 answers
Posted 13 Nov 2017 • 1 answer